Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 121, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 7, 2003, 12:17 PM EST for Henry County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 12:17 PM EST (17:17 UTC)
- Expired
- Jul 7, 2003, 1:00 PM EST
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Henry County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 11:30 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 071717 SVRIND INC065-071800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1217 PM EST MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN EAST CENTRAL INDIANA * UNTIL 100 PM EST * AT 1212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KENNARD...OR ABOUT 15 MILES SOUTHEAST OF ANDERSON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CADIZ AT 1225 PM EST GREENSBORO AT 1230 PM EST SPICELAND AT 1235 PM EST SPRINGPORT AT 1240 PM EST IF SEVERE WEATHER APPROACHES...GO INSIDE A STURDY SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4006 8557 3981 8559 3981 8529 4006 8526 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:40 AM EST, 8 hours 37 minutes earlier.
Area forecast discussion, Jul 7, 3:40 AM EST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 AM EST MON JUL 7 2003 ...WILL CONTINUE FLOOD WATCH FOR TODAY... NOT MUCH IS CHANGING WITH WEATHER NEXT SEVERAL DAYS. SW FOW OF MOIST AND UNSTABLE AIR WILL CONTINUE INTO AREA. MAIN PROBLEM WILL BE WHERE THE TSTMS WILL SET UP. THUNDERSTORMS OVER THE EASTERN PORTION OF CWA WILL MOVE OUT OF AREA BY FCST TIME. NEXT THUNDERSTORMS WILL NOT MOVE IN UNTIL ATMOSPHERE BECOMES MORE UNSTABLE THIS AFTERNOON WITH NEXT S/W. WILL GO CHANCE POPS ENTIRE STATE. MENTION POSSIBILITY OF HEAVY RAIN. WILL CONTINUE THE FLOOD WATCH. IN THE STATEMENT WILL MENTION THAT NEXT THUNDERSTORMS WILL NOT DEVELOP UNTIL AFTERNOON. CONSIDERED EXTENDING IT INTO TONIGHT BUT AFTER TALKING TO IWX AND ILN DECIDED TO LET AFTERNOON SHIFT DECIDE ON WHERE THEY WILL SET UP TONIGHT. WITH THE SUNSHING DURING THE MORNING TEMPS SHOULD QUICKLY INCREASE. WILL GO A LITTLE ABOVE GUID VALUES. WILL CONTINUE WITH CHANCE OF THUNDERSTORMS TONIGHT CENTRAL AND N. MORE STABLE AIR S WILL PREVENT THEM THERE. TEMPS HAVE BEEN GOING LOWER THAN GUID VALUES. WILL CONTINUE THAT TREND. A STRONGER S/W WILL MOVE TOWARD AND THEN THRU AREA TUE AND TUESDAY NIGHT. WILL GO 50 PERCENT POPS CENTRAL AND NORTH WITH SLIGHTLY LOWER S. WILL CONTINUE SLIGHTLY ABOVE N TEMPS DURING THE DAY AND LOWER AT NIGHT. .IND...FLOOD WATCH TODAY NORTHERN TWO-THIRDS. HAINES
Hazardous weather outlook, Jul 7, 5:03 AM EST, 7 hours 14 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-081000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 503 AM EST MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT ...THERE IS A FLOOD WATCH FOR THE NORTHERN TWO THIRDS OF INDIANA TODAY... THUNDERSTORMS MAY REDEVLOPE OVER CENTRAL INDIANA THIS AFTERNOON. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE BIGGEST THREAT WILL BE HEAVY RAIN AND STRONG WINDS. THE HEAVY RAIN FALLING ON SATURATED GROUND IN CENTRAL AND NORTHERN INDIANA MAY CAUSE FLOODING. THE CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY EVENING. SOME IF THESE STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON IN CENTRAL INDIANA.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:42 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 33 min |
| Jul 6, 7:47 PM EST | Flash Flood Warning | IND | Carroll, Tippecanoe | 118 min |
| Jul 6, 8:05 PM EST | Severe Thunderstorm Warning | IND | Warren | 25 min |
| Jul 6, 8:36 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 39 min |
| Jul 6, 8:44 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 31 min |
| Jul 6, 9:14 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 46 min |
| Jul 6, 10:05 PM EST | Flash Flood Warning | IND | Boone, Clinton, Howard, Montgomery, Tipton | 3 hr |
| Jul 6, 10:30 PM EST | Severe Thunderstorm Warning | IND | Boone | 45 min |
| Jul 6, 10:53 PM EST | Severe Thunderstorm Warning | IND | Montgomery | 37 min |
| Jul 6, 10:54 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 66 min |
| Jul 6, 10:58 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Randolph, Tipton | 62 min |
| Jul 6, 11:10 PM EST | Severe Thunderstorm Warning | IND | Marion | 65 min |
| Jul 6, 11:12 PM EST | Severe Thunderstorm Warning | IND | Boone | 33 min |
| Jul 6, 11:28 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry | 62 min |
| Jul 7, 12:15 AM EST | Flash Flood Warning | IND | Hamilton | 60 min |
| Jul 7, 12:55 AM EST | Flash Flood Warning | IND | Delaware, Henry, Madison | 65 min |
| Jul 7, 2:49 AM EST | Flash Flood Warning | IND | Delaware, Randolph | 56 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.